MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 18IN 5-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 18IN 5-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP493G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/10/2026 this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following: ¿ how many devices demonstrated the alleged deficiency? 8 ¿ did the event occur during one or multiple patient procedures? multiple ¿ what is the total number of procedures? 3 ¿ have any of these events been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? no ¿ when was the needle detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify during use on the patient¿s ¿ can you identify the lot number of the products involved? no ¿ are the products available to be returned for evaluation? if yes, to who and where can a return kit be send for recollection? no to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported that they had several complaints about the needle popping off the suture.They do not have any packaging from any of the defective ones.No adverse event was reported.Device availability: unknown.Additional information was requested.

Brand Name
VCL+ UD 18IN 5-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24303756
Report Number2210968-2026-01483
Device Sequence Number5240355
Product Code GAM
UDI-Device Identifier10705031053656
UDI-Public10705031053656
Combination Product (Y/N)Y
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP493G
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Initial Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown